Rendiconti del Seminario Matematico della Università di Padova


Full-Text PDF (156 KB) | Metadata | Table of Contents | RSMUP summary
Volume 136, 2016, pp. 191–203
DOI: 10.4171/RSMUP/136-13

Published online: 2016-12-22

On the Sylvester–Gallai theorem for conics

Adam Czapliński[1], Marcin Dumnicki[2], Łucja Farnik[3], Janusz Gwoździewicz[4], Magdalena Lampa-Baczyńska[5], Grzegorz Malara[6], Tomasz Szemberg[7], Justyna Szpond[8] and Halszka Tutaj-Gasińska[9]

(1) Johannes Gutenberg-Universität Mainz, Germany
(2) Jagiellonian University, Kraków, Poland
(3) Jagiellonian University, Kraków, Poland
(4) Pedagogical University of Cracow, Kraków, Poland
(5) Pedagogical University of Cracow, Kraków, Poland
(6) Pedagogical University of Cracow, Kraków, Poland
(7) Krakow Pedagogical Academy, Kraków, Poland
(8) Pedagogical University of Cracow, Kraków, Poland
(9) Jagiellonian University, Kraków, Poland

In the present note we give a new proof of a result due to Wiseman and Wilson [13] which establishes an analogue of the Sylvester–Gallai theorem valid for curves of degree two. The main ingredients of the proof come from algebraic geometry. Specically, we use Cremona transformation of the projective plane and Hirzebruch inequality (1).

Keywords: Arrangements of subvarieties, combinatorial arrangements, Sylvester–Gallai problem, Cremona transformation, Hirzebruch inequality, interpolation problem

Czapliński Adam, Dumnicki Marcin, Farnik Łucja, Gwoździewicz Janusz, Lampa-Baczyńska Magdalena, Malara Grzegorz, Szemberg Tomasz, Szpond Justyna, Tutaj-Gasińska Halszka: On the Sylvester–Gallai theorem for conics. Rend. Sem. Mat. Univ. Padova 136 (2016), 191-203. doi: 10.4171/RSMUP/136-13